Alert archive / Florida / Rip Current Statements in 2015
Rip Current Statement 69, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Aug 31, 2015, 12:09 PM EDT for Franklin County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2015, 12:09 PM EDT (16:09 UTC)
- Expired
- Sep 1, 2015, 12:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 79 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935 WHUS42 KTAE 311609 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1209 PM EDT MON AUG 31 2015 ...HIGH RISK FOR RIP CURRENTS TODAY AT FRANKLIN COUNTY BEACHES... TODAY AND TUESDAY...WINDS SHOULD BE OFFSHORE AROUND 5 TO 10 MPH DURING THE MORNING HOURS AND THEN SHIFT ONSHORE ALONG THE BEACHES IN THE AFTERNOON. EXPECT SURF HEIGHTS AROUND 1 TO 2 FEET. FLZ115-010400- /O.NEW.KTAE.RP.S.0069.150831T1609Z-150901T0400Z/ COASTAL FRANKLIN- 1209 PM EDT MON AUG 31 2015 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * TIMING...UNTIL MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Aug 31, 10:57 AM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 31, 10:57 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1057 AM EDT MON AUG 31 2015 .Near Term [Through Today]... Fog and low clouds are hanging in still northeast of a line from Enterprise, AL down to Carrabelle, FL, but should burn off over the next hour or so. Local radar imagery shows some scattered thunderstorms offshore in the northeastern Gulf associated with the remnants of Erika. Convection is still expected to develop northward through the day as the trough slowly drifts north- northeast. In our forecast area, this will mean the storms focusing rain over the southeast Big Bend and coastal waters. Over southeast Alabama and southwest Georgia, more isolated convection will be possible as a weak upper level shortwave trough passes through northern Alabama and Georgia. && .Prev Discussion [601 AM EDT]... .Short Term [Tonight Through Wednesday]... A variety of 00Z model runs show a MCV, resulting from convection over the eastern Gulf of Mexico, drifting slowly north into the Florida Big Bend region by Tuesday. There wasn't much evidence of a circulation aloft yet in the TBW or KEY soundings from yesterday evening, or in the GOES derived wind fields. However, this MCV is expected to emanate from convective activity in the next 12-18 hours. There is some difference on the precise trajectory, with some models showing the circulation situated just east of our forecast area on Tuesday, with others showing it close to Tallahassee. This would obviously have big implications on the forecast, as the MCV will likely be situated near a precipitable water gradient. Most of the rain will likely occur along and east of the track of that low. Given these uncertainties, PoPs were not bumped too high yet in the eastern Big Bend counties, but the highest rain chances were placed along a line from Apalachicola, to Tallahassee, to Valdosta and areas southeast of that. That configuration of PoPs was maintained from Tuesday into Wednesday. More confidence in the distribution of PoPs should be gained today as the convection over the eastern Gulf of Mexico evolves. It's quite possible that PoPs and sky cover will need to be further increased in the southeast part of our forecast area, with a reduction in the diurnal temperature range as well. Elsewhere in the area, some isolated showers and storms will be possible with generally mostly to partly sunny skies. .Long Term [Wednesday Night Through Monday]... Although there are definitely some differences in the details of how the various global models unfold the upper level flow pattern in the extended, but they generally show an area of lower heights in the vicinity of our region. This should maintain some chances of showers and thunderstorms through the remainder of the forecast, with temperatures generally near normal. .Aviation... [Through 12Z Tuesday]... A solid deck of LIFR ceilings is spreading southwest this morning across the region. Expect LIFR to prevail at all but ECP for a couple hours after sunrise. Then, VFR will prevail for the remainder of the TAF. Have included VCSH at DHN and ABY later this afternoon, with no other sites expected to receive rain. .Marine... Winds and seas should remain fairly subdued through the forecast period, other than in or near thunderstorm activity. .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. .Hydrology... Locally heavy rainfall will be possible in the Florida Big Bend or south-central Georgia over the next few days, particularly on Tuesday and Wednesday. Widespread flooding or flooding on the primary rivers is not expected, but some flooding of low-lying or urbanized areas will be possible. && .Preliminary Point Temps/PoPs... Tallahassee 91 74 91 75 92 / 10 10 40 20 40 Panama City 89 76 88 76 88 / 10 10 30 20 30 Dothan 90 72 93 73 92 / 20 0 20 10 20 Albany 89 73 91 74 91 / 10 0 20 10 30 Valdosta 90 72 90 73 90 / 10 10 40 20 50 Cross City 89 75 89 75 90 / 50 30 50 20 40 Apalachicola 88 76 89 77 89 / 20 20 40 30 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...MOORE SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...HARRIGAN MARINE...LAMERS FIRE WEATHER...LAMERS HYDROLOGY...LAMERS
Nearby
Rip Current Statements in Florida, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.